Florida, 2005

Funnel Cloud in Florida, June 30, 2005

June 30, 2005 · NWS JAX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 30, 1:25 PM EST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 30, 1:25 PM EST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU JUN 30 2005

...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM THIS EVENING...
...MEAN LAYER TROUGHING WILL CONTINUE MOIST AND WARM CONDITIONS...

.SHORT-TERM...TONIGHT THRU SUN...
COMPARED TO RECENT DAYS...THE WX SO FAR HAS BEEN RELATIVELY TAME
ACROSS THE MUCH OF THE FORECAST AREA. WATER VAPOR IMAGERY TELLS THE
STORY WELL INDICATING DRIER AIR HAS INFILTRATED ACROSS OUR GA ZONES
WHILE A MOIST AND MORE UNSTABLE AIRMASS LINGERS ACROSS MUCH OF N AND
CENTRAL FL WHERE PWATS REMAIN 2+ INCHES. A SHEARED OUT MID LVL TROUGH
EXTENDS ACROSS THE FORECAST AREA...WITH POSITIVE VORTICITY ADVECTION
ENHANCING WIDESPREAD SHOWERS AND ISOLD TSTORMS SOUTH OF I-10 THIS
AFTN. N OF THIS INTERSTATE...ONLY POPCORN SHRA HAVE DEVELOPED WHERE
THE ATMOSPHERE IS MORE STABLE AND CAPPED PER NEGATIVE VORTICITY
ADVECTION (NVA). THE MAIN WX CONCERN THIS AFTN AND EVENING CONTINUES
TO BE PERIODS OF HEAVY RAIN...WHICH WILL AGGRAVATE CURRENT FLOODING
ACROSS THE CWA. WILL CONTINUE WITH THE CURRENT FLOOD WATCH THROUGH 8
PM THIS EVENING...AND LET THE EVENING SHIFT EVALUATE ITS RE-ISSUANCE
FOLLOWING THIS EVENINGS CONVECTION. NOTE THAT WINDS NEAR THE COAST
HAVE BECOME EASTERLY...INDICATING THE DEVELOPMENT OF THE SEABREEZE.
THUS BOUNDARY COLLISIONS ARE STILL EXPECTED OVER THE NEXT COUPLE OF
HOURS...WITH HEAVY RAINFALL EXPECTED ESPECIALLY ALONG THE INTERSTATE
95 CORRIDOR IN FL.

FOLLOWING THIS EVENINGS RAINS...CONVECTION WILL BECOME MORE SCATTERED
IN NATURE. EXPECT SCATTERED SHOWERS AND ISOLD TSTORMS WILL CONTINUE
OVERNIGHT MAINLY ACROSS FL UNDER THE INFLUENCE OF THE SHEARED TROUGH.
ALSO EXPECT PATCHY FOG DEVELOPING BY DAYBREAK DUE TO COPIOUS AMTS OF
GROUND MOISTURE. FRI THRU THE HOLIDAY WEEKEND EXPECT A GRADUAL
DECREASE IN CONVECTION WITH A N-S GRADIENT AS DEEPER MOISTURE WILL
LINGER OF THE FL PENINSULA. SAT NOTE ANOTHER MID LVL SHORT WAVE
TROUGH SWINGS THROUGH THE SE REGION...WHICH COULD ENHANCE AFTN
STORMS...A FEW POSSIBLY BECOMING STRONG. MAX TEMPS WILL GRADUALLY
WARM THROUGH THE PERIOD AS WSW FLOW CONTINUES BUT SKIES BECOME MORE
PARTLY CLOUDY IN NATURE. MAX TEMPS IN THE LOWER 90S COUPLED WITH DEW
PTS IN THE LOWER 70S WILL CONTINUE THE UNCOMFORTABLE HUMID AND MUGGY
CONDITIONS WITH HEAT INDICES NEAR 100 THROUGH THE SHORT TERM.

.LONG TERM...MON THRU THURS...
TROUGHING REMAINS ACROSS THE SOUTHEAST CONUS WHICH WILL MAINTAIN
MOIST SW FLOW IN THE MID LVLS AND PROVIDE AN ADDITIONAL FOCUS FOR
CONVECTION COUPLED WITH SEABREEZES AND OUTFLOWS. WILL CARRY HIGH
CHANCE POPS THROUGH THE PERIOD AND NEAR CLIMO TEMPS WITH HIGHS IN THE
LOWER 90S/UPPER 80S COAST...AND MINS IN THE LOWER 70S.

&&

.MARINE...SOUTHWEST FLOW WILL CONTINUE THROUGH THE NEXT SEVERAL DAYS
AS A COLD FRONT STALLS NORTH OF THE AREA. AS GRADIENT TIGHTENS A BIT
WINDS MAY OCCASIONALLY REACH 15 KNOTS OVER THE WATERS BUT STAY
BELOW ANY HEADLINE CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  93  73  92 /  30  50  30  50
SSI  75  89  75  87 /  40  40  30  40
JAX  73  90  73  90 /  50  50  30  50
SGJ  74  87  75  86 /  60  50  20  40
GNV  73  89  73  91 /  60  60  30  60
OCF  74  88  73  90 /  60  70  40  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
      FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
      COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
      MARION...NASSAU...PUTNAM...ST. JOHNS...SUWANNEE...AND
      UNION.
GA...FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THURSDAY FOR THE
      FOLLOWING ZONES...APPLING...ATKINSON...BACON...BRANTLEY...
      CHARLTON...CLINCH...COASTAL CAMDEN...COASTAL GLYNN...
      COFFEE...ECHOLS...INLAND CAMDEN...INLAND GLYNN...JEFF
      DAVIS...PIERCE...WARE...AND WAYNE.
MARINE...NONE.

&&

PUBLIC...ENYEDI
MARINE/FIRE WX...CAMP
Hazardous weather outlook, Jun 30, 11:00 AM EST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT THU JUN 30 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1200 PM EDT THU JUN 30 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...FLOOD WATCH IN EFFECT UNTIL 8 PM THIS EVENING FOR ALL OF SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA...

A DEEP TROPICAL AIRMASS AND AN UPPER LEVEL TROUGH WILL CONTINUE OVER
THE AREA LEADING TO OCCASIONALLY HEAVY RAINFALL TODAY AND EARLY THIS
EVENING. THE GROUND IS SATURATED IN MANY AREAS FROM RECENT HEAVY
RAINFALL...AND THIS HAS LED TO SOME FLOODING OVER PORTIONS OF THE
WATCH AREA. ADDITIONAL RAINFALL TODAY OF UP TO 3 TO 5 INCHES IN
ISOLATED LOCATIONS WILL INCREASE THE LIKELIHOOD OF FLOODING
ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. MOTORISTS SHOULD NOT
ATTEMPT TO CROSS ANY FLOODED ROADWAYS WHERE THE WATER DEPTH IS
UNKNOWN. CHOOSE AN ALTERNATE ROUTE INSTEAD.

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON THROUGH EARLY THIS
EVENING...ESPECIALLY ALONG THE INTERSTATE 95 CORRIDOR. PERIODS OF
VERY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN BE EXPECTED...AS WELL
AS GUSTY WINDS IN THUNDERSTORM OUTFLOWS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY AND INTO THE HOLIDAY
WEEKEND MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN
IMPACTS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. AN
ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE AS WELL ON SATURDAY
AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

WHILE NO SEVERE WEATHER IS EXPECTED...PLEASE RELAY ANY REPORTS OF
FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/ENYEDI

The radar

The Jacksonville radar (KJAX), 119 km away, was scanning. The volume nearest the first event began at 20:03 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Flagler

When
June 30, 3:05 PM EST
Where
Flagler County, Flagler Beach
Reported by
EMERGENCY MANAGER
Coordinates
29.471, -81.293 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453891.